Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 13, NWS Wilmington, OH

February 17, 2022Greene County, Warren County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 17, 2022, 4:38 PM EST for Greene County, Warren County, Ohio. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Feb 17, 2022, 4:38 PM EST (21:38 UTC)
Expired
Feb 18, 2022, 10:17 PM EST
In force
30 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

Counties Greene County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 25 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Miami River near Spring Valley (LLMO1). The gauge peaked at 11.17 ft at Feb 18, 2022, 1:00 AM EST.

actionminormoderate5101502/1702/1802/1902/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03242050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

100 
WGUS41 KILN 172138
FLWILN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
438 PM EST Thu Feb 17 2022

...The National Weather Service in Wilmington has issued a Flood 
Warning for the following rivers...

  Little Miami River at Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&


OHC057-165-180945-
/O.NEW.KILN.FL.W.0013.220217T2138Z-220219T2100Z/
/LLMO1.1.ER.220218T0500Z.220218T1200Z.000000T0000Z.NO/
438 PM EST Thu Feb 17 2022

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Little Miami River at Spring Valley.

* WHEN...From this afternoon to Saturday afternoon.

* IMPACTS...At 12.0 feet, water rises into low-lying areas close to 
  the river near Spring Valley, Roxanna and east of Waynesville.  
  Water floods Corwin Road, as well as Waynesville and Middletown 
  Roads.
* ADDITIONAL DETAILS...
  - At 4:00 PM EST Thursday the stage was 9.1 feet.
  - Forecast...The river is expected to crest near 12.5 feet on
    Friday morning.
  - Flood stage is 11.0 feet.

&&

LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
      3950 8408 3950 8412 3953 8410 3956 8405


$$

KC
4 follow-up statements
929 
WGUS81 KILN 180430
FLSILN

Flood Statement
National Weather Service Wilmington OH
1130 PM EST Thu Feb 17 2022

...The Flood Warning continues for the following rivers...

  Little Miami River at Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&


OHC057-165-181630-
/O.CON.KILN.FL.W.0013.000000T0000Z-220219T2100Z/
/LLMO1.1.ER.220218T0356Z.220218T1200Z.000000T0000Z.UU/
1130 PM EST Thu Feb 17 2022

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING THROUGH 
SATURDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Miami River at Spring Valley.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 12.0 feet, Water rises into low-lying areas close to 
  the river near Spring Valley, Roxanna and east of Waynesville.  
  Water floods Corwin Road, as well as Waynesville and Middletown 
  Roads.
* ADDITIONAL DETAILS...
  - At 11:00 PM EST Thursday the stage was 11.1 feet.
  - Forecast...The river is expected to crest near 12.5 feet on
    Friday morning.
  - Flood stage is 11.0 feet.

&&

LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
      3950 8408 3950 8412 3953 8410 3956 8405


$$

Hatzos
501 
WGUS81 KILN 180944
FLSILN

Flood Statement
National Weather Service Wilmington OH
444 AM EST Fri Feb 18 2022

...The Flood Warning continues for the following rivers...

  Little Miami River at Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&


OHC057-165-182145-
/O.CON.KILN.FL.W.0013.000000T0000Z-220219T2100Z/
/LLMO1.1.ER.220218T0356Z.220218T1200Z.000000T0000Z.UU/
444 AM EST Fri Feb 18 2022

...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH 
SATURDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Little Miami River at Spring Valley.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 11.0 feet, Flooding impacts short areas of Middletown 
  and Waynesville Roads, in addition to Corwin Road and Corwin Park. 
  Backwater flooding may impact Route 725 in Sugarcreek township.
* ADDITIONAL DETAILS...
  - At 4:00 AM EST Friday the stage was 11.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11.0 feet.

&&

LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
      3950 8408 3950 8412 3953 8410 3956 8405


$$

Novak
107 
WGUS81 KILN 181603
FLSILN

Flood Statement
National Weather Service Wilmington OH
1103 AM EST Fri Feb 18 2022

...The Flood Warning is cancelled for the following rivers...

  Little Miami River at Kings Mills.

...The Flood Warning continues for the following rivers...

  Great Miami River at Miamitown.

  Little Miami River at Spring Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to developments by listening to NOAA Weather Radio. For 
additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&


OHC165-181715-
/O.CAN.KILN.FL.W.0016.000000T0000Z-220218T1603Z/
/KIMO1.1.ER.220218T0045Z.220218T0646Z.220218T1348Z.NO/
1103 AM EST Fri Feb 18 2022

...FLOOD WARNING IS CANCELLED THIS MORNING...

The Flood Warning is cancelled for
  the Little Miami River at Kings Mills.

* ADDITIONAL DETAILS...
  - At 10:01 AM EST Friday the stage was 15.0 feet.
  - Forecast...The river is expected to fall to 6.8 feet
    Wednesday morning.


&&

LAT...LON 3941 8409 3936 8408 3933 8421 3927 8425
      3929 8428 3937 8426


$$

OHC061-190415-
/O.EXT.KILN.FL.W.0009.000000T0000Z-220219T1312Z/
/MIAO1.1.ER.220218T0300Z.220218T1130Z.220219T0712Z.NO/
1103 AM EST Fri Feb 18 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Great Miami River at Miamitown.

* WHEN...Until Saturday morning.

* IMPACTS...At 18.0 feet, Water approaches summer cottages along the 
  Great Miami River near Miamitown.
* ADDITIONAL DETAILS...
  - At 9:45 AM EST Friday the stage was 18.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM EST Friday was 18.4 feet.
  - Forecast...The river is expected to fall below flood stage
    early Saturday morning and continue falling to 6.4 feet
    Wednesday morning.
  - Flood stage is 16.0 feet.

&&

LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
      3911 8482 3915 8482


$$

OHC057-165-190415-
/O.CON.KILN.FL.W.0013.000000T0000Z-220219T2100Z/
/LLMO1.1.ER.220218T0356Z.220218T0650Z.000000T0000Z.UU/
1103 AM EST Fri Feb 18 2022

...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING THROUGH 
SATURDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Little Miami River at Spring Valley.

* WHEN...Until Saturday afternoon.

* IMPACTS...At 11.0 feet, Flooding impacts short areas of Middletown 
  and Waynesville Roads, in addition to Corwin Road and Corwin Park. 
  Backwater flooding may impact Route 725 in Sugarcreek Township.
* ADDITIONAL DETAILS...
  - At 10:00 AM EST Friday the stage was 11.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM EST Friday was 11.2 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 11.0 feet.

&&

LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
      3950 8408 3950 8412 3953 8410 3956 8405


$$
694 
WGUS81 KILN 190317
FLSILN

Flood Statement
National Weather Service Wilmington OH
1017 PM EST Fri Feb 18 2022

...The Flood Warning is cancelled for the following rivers...

  Little Miami River at Spring Valley.

OHC057-165-190430-
/O.CAN.KILN.FL.W.0013.000000T0000Z-220219T0317Z/
/LLMO1.1.ER.220218T0356Z.220218T0650Z.000000T0000Z.UU/
1017 PM EST Fri Feb 18 2022

...FLOOD WARNING IS CANCELLED THIS EVENING...

The Flood Warning is cancelled for
  the Little Miami River at Spring Valley.

* ADDITIONAL DETAILS...
  - At 9:00 PM EST Friday the stage was 10.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 PM EST Friday was 11.2 feet.
  - Forecast...No forecast is available for this location.


&&

LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
      3950 8408 3950 8412 3953 8410 3956 8405


$$

McGinnis

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 17, 4:06 PM EST, 32 minutes earlier.

Area forecast discussion, Feb 17, 4:06 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
406 PM EST Thu Feb 17 2022

.SYNOPSIS...
A strong cold front will move through the Ohio Valley early
tonight, with heavy rain changing to a wintry mix before the
precipitation tapers off later tonight. High pressure and a
drier airmass will build into the area for Friday. A cold front
extending from the Great Lakes may trigger a few snow showers in
northern locations Friday night, before high pressure and dry
weather return Saturday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A strong cold front and potent wave of low pressure are
approaching. Plentiful deep moisture and lift have resulted in
widespread rain as expected. With soils already drenched from
around an inch of rain, and snow melting in northern locations,
and with another inch of rain soon to occur, flooding remains
the main concern. Several tributary points are forecast to
exceed flood stage, with more points almost certain to follow.
Also seeing some areal flooding outside of river valleys.

Plethora of hazards also includes strong synoptic winds
requiring a wind advisory across southern counties through 10
pm, a severe weather threat in the far south early this evening,
though chances appear to be decreasing, and a wintry mix mainly
north of Dayton for which a winter weather advisory is in
effect for light ice and snow accumulations impacting traffic
early tonight.

A dry slot behind the low, currently evident over Western
Kentucky, will arrive here late this evening, bringing an end to
precipitation. This should keep much of the area from receiving
impactful accumulations of wintry precip as temperatures plunge
to lows ranging from the mid teens northwest to the mid 20
southeast.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
No precipitation is forecast for Friday as high pressure and dry
air push in. For Friday night, have added a chance of snow
showers that may develop across northern counties in the
vicinity of a cold front swinging southwest from Canadian low
pressure.

We can expect below normal temperatures, with highs Friday in
the 30s, and lows Friday night in the teens and 20s. Brisk winds
will result in some single digit wind chills by Saturday
morning.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Cold northerly flow will be in place over the Ohio Valley to start
the day on Saturday as high pressure builds in from the northwest
behind a secondary cold front. There could be some enhanced cloud
cover and perhaps a few snowflakes near and north of the Columbus
metro to start the day due to a shortwave passing to the north, but
everywhere else should remain fairly clear and dry. Forecast highs
range from the lower 30s south of the Ohio River to the lower 20s
north of I-70. High pressure then moves overhead Saturday night
leading to cold, calm, clear conditions overnight.

Increasing southerly flow quickly develops on Sunday due to high
pressure moving east of the area. Warm southerly flow and abundant
sunshine helps highs peak into the 50s for most locations. Sunday
night temperatures remain above average due to southerly flow west
of the surface high persisting. Additionally, upper level height
rises occur with increasing temperatures the second half of the
weekend.

On Monday, the region will be in between systems while southerly
flow continues. Expecting increasing clouds during the day and
temperatures remaining well above average.

By Monday night/Tuesday, forecast uncertainty grows with the
approach of a slow moving cold front moving in from the northwest
and a series of surface lows forming along the front in response to
upper level shortwaves. On Monday night/Tuesday, the cold front
likely remains off to the northwest while a weak surface low rides
along the boundary ahead of a weak upper level shortwave. The
progression of the low across the northwest will likely lead to
rainfall over the Ohio Valley on Tuesday. The cold front then sinks
further south into Ohio Valley midweek leading to decreasing chances
for precipitation.

More precipitation is moderately likely to develop over the area
toward the end of the work week as another surface low and fairly
strong shortwave moves through the area along the stalled front. Due
to forecast uncertainty associated with frontal placement and
precipitation placement this far out, only have rain, rain/snow, and
snow forecast despite sleet and freezing rain being possible.
Additional temperature/precipitation details will become clearer as
the timeframe gets closer. Overall, next week looks to be a bit
active in terms of chances for precipitation.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Rain, lowered ceilings and visibilities, and strong winds will
continue to impact TAF sites as a cold front and low pressure
march slowly from the west. Conditions as low as IFR are likely
into tonight, along with wind gusts close to 30 knots, and some
wind shear this evening. There will be improvement near the end
of the forecast as drier air works in behind the front.

OUTLOOK...Gusty winds are likely on Saturday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 1 AM EST Friday for OHZ026-034-035-042>046-
     051>056-060>065-070>074-077>082-088.
     Winter Weather Advisory until 1 AM EST Friday for OHZ026-034-
     035-042>046-051-052.
     Wind Advisory until 10 PM EST this evening for OHZ073-078>082-
     088.
KY...Flood Watch until 1 AM EST Friday for KYZ089>100.
     Wind Advisory until 10 PM EST this evening for KYZ089>100.
IN...Flood Watch until 1 AM EST Friday for INZ050-058-059-066-
     073>075-080.
     Winter Weather Advisory until 1 AM EST Friday for INZ050.
     Wind Advisory until 10 PM EST this evening for INZ075-080.

&&

SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...Campbell
AVIATION...Coniglio
Hazardous weather outlook, Feb 17, 4:24 PM EST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
424 PM EST Thu Feb 17 2022

INZ050-OHZ026-034-035-042>046-051-052-182130-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-
424 PM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Lingering high water may cause flooding to persist Friday and into
this weekend, even after the heavy rain ends.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ058-059-066-073-074-OHZ053>056-060>065-070>072-074-077-182130-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Hocking-Hamilton-
424 PM EST Thu Feb 17 2022

...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A rapid freeze-up is possible tonight as temperatures drop quickly
below freezing.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Lingering high water may cause flooding to persist Friday and into
this weekend, even after the heavy rain ends.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

INZ075-080-KYZ089>100-OHZ073-078>082-088-182130-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland-
Adams-Pike-Scioto-
424 PM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Lingering high water may cause flooding to persist Friday and into
this weekend, even after the heavy rain ends.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Feb 17, 3:53 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EST THU FEB 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     FLOOD            5 SSE LEBANON           39.36N 84.17W
02/17/2022                   WARREN             OH   EMERGENCY MNGR

            MASON MORROW MILLGROVE ROAD AND STUBBS MILL ROAD CLOSED
            DUE TO HIGH WATER

&&

NATE.MCGINNIS
Local storm report, Feb 17, 3:59 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EST THU FEB 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     FLOOD            3 W MILAN               39.12N 85.18W
02/17/2022                   RIPLEY             IN   EMERGENCY MNGR

            EAST COUNTY ROAD 300 N CLOSED AT 450 E DUE TO HIGH WATER.

&&

NATE.MCGINNIS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:28 PM ESTWind AdvisoryILNAdams, Brown, Clermont, Highland, Pike, Ross and 1 more22 hr
Feb 17, 4:11 AM ESTWinter Weather AdvisoryILNAuglaize, Champaign, Darke, Delaware, Hardin, Logan and 4 more21 hr
Feb 17, 9:15 AM ESTAreal Flood AdvisoryILNBrown, Butler, Clermont, Clinton, Hamilton, Warren6 hr
Feb 17, 9:53 AM ESTRiver Flood WarningILNPickaway3 days
Feb 17, 9:55 AM ESTRiver Flood WarningILNPike, Scioto10 days
Feb 17, 10:28 AM ESTRiver Flood WarningILNShelby16 hr
Feb 17, 10:33 AM ESTRiver Flood WarningILNHocking55 hr
Feb 17, 10:37 AM ESTRiver Flood WarningILNButler17 hr
Feb 17, 10:40 AM ESTRiver Flood WarningILNHamilton31 hr
Feb 17, 10:46 AM ESTRiver Flood WarningILNClark25 hr
Feb 17, 10:56 AM ESTRiver Flood AdvisoryILNHamilton15 hr
Feb 17, 11:01 AM ESTRiver Flood AdvisoryILNDelaware, Franklin16 hr
Feb 17, 11:28 AM ESTRiver Flood WarningILNAdams24 hr
Feb 17, 2:43 PM ESTRiver Flood WarningILNHamilton9 hr
Feb 17, 3:02 PM ESTAreal Flood WarningILNHamilton18 hr
Feb 17, 3:10 PM ESTAreal Flood WarningILNButler, Clermont, Clinton, Hamilton, Warren27 hr
Feb 17, 3:38 PM ESTAreal Flood WarningILNGreene, Montgomery, Preble18 hr
Feb 17, 3:56 PM ESTAreal Flood WarningILNAdams, Brown, Highland, Pike, Ross, Scioto26 hr
Feb 17, 4:16 PM ESTAreal Flood WarningILNClark, Fairfield, Fayette, Franklin, Hocking, Licking and 2 more26 hr
Feb 17, 5:48 PM ESTRiver Flood WarningILNLicking16 hr

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.